Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 97, NWS Tallahassee, FL

July 13, 2000Thomas County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2000, 5:40 PM EDT for Thomas County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 13, 2000, 5:40 PM EDT (21:40 UTC)
Expired
Jul 13, 2000, 6:15 PM EDT
In force
35 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Thomas County, GA

The radar

The Tallahassee radar (KTLH), 61 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1007 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1007 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 132142
SVRTLH
GAC275-132215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
540 PM EDT THU JUL 13 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  THOMAS COUNTY IN GEORGIA

* UNTIL 615 PM EDT

* AT 538 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A   
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS ABOUT 8     
  MILES SOUTHEAST OF THOMASVILLE...MOVING EAST NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EASON BY 545 PM EDT
  EVERETT BY 550 PM EDT
  BOSTON BY 555 PM EDT
  OAKLAWN...HOLLANDS STORE BY 600 PM EDT

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. 


LAT...LON 3080 8394 3067 8391 3069 8375 3088 8375

MOLLERE
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:40 PM EDT, 4 hours earlier.

Area forecast discussion, Jul 13, 1:40 PM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
140 PM EDT THU JUL 13 2000

FORECAST CHALLENGE -- RAIN CHANCES.

--CURRENTLY--
WATER VAPOR IMAGES CONTINUE TO SHOW UPPER SHORTWAVE TROUGH OVER
CENTRAL MS/AL MOVING S TOWARD THE WRN CWA. VISIBLE IMAGES SHOW
OUTFLOW BOUNDARY FROM W-CENTRAL AL CONVECTION SPREADING TOWARD OUR
SE AL ZONES. MODIFIED 12Z VPS SOUNDING AND LATEST GOES-DERIVED
SOUNDINGS SHOW CAPES AT OR ABOVE 5000 J/KG OVER OUR WRN ZONES.
ATMOSPHERE STILL CONVECTIVELY MODIFIED OVER ERN ZONES...WHERE MOSTLY
LIGHT RAIN AND SURFACE MESOHIGH PERSIST...BUT GOOD CONFLUENCE
ASSOCIATED WITH OUTFLOW BOUNDARY WAS NOTED ROUGHLY ALONG AN ALBANY
TO APALACHICOLA LINE. SEE SWOMCD #1357 FOR ADDITIONAL DETAILS. A
SEVERE THUNDERSTORM WATCH WILL BE ISSUED SHORTLY FOR MUCH OF OUR WRN
ZONES. HAVE ALREADY MENTIONED POSSIBLE SVR IN MORNING ZONE UPDATES.

--FORECAST--
ONGOING CONVECTION HAS DIMINISHED CONFIDENCE IN ACCURACY OF
SHORT-RANGE MODEL PROGS. HOWEVER...SATELLITE TRENDS AGREE WITH UPPER
PROGS ON MOVING SHORTWAVE TROUGH AXIS TO OUR COAST BY EARLY TONIGHT.
EXPECT STRONG TO SEVERE CONVECTION TO PUSH OFFSHORE BEFORE MIDNIGHT.
WILL THEREFORE KEEP FAIRLY HIGH POPS ENDING BEFORE MIDNIGHT.

FRIDAY AND SATURDAY...UPPER FLOW TO BECOME MORE NLY AS A CLOSED
UPPER LOW DEVELOPS OVER THE ERN USA. ETA/NGM PROG E-W MOIST FLUX
CONVERGENCE AXIS ASSOCIATED WITH NEARLY STATIONARY FRONT TO REMAIN
OVER NRN CWA. THIS BOUNDARY SHOULD FINALLY PUSH OFFSHORE BY EARLY
SATURDAY MORNING. FORECAST SOUNDINGS AND TIME SECTIONS REVEAL A
DRIER ATMOSPHERIC PROFILE AND DEEP NLY FLOW SPREADING OVER THE CWA
FOR THE DAY SATURDAY. WILL THEREFORE KEEP CHANCE POPS MOST AREAS
FRIDAY AND LOWER POPS SATURDAY. WILL NOT STRAY FAR FROM GUIDANCE FOR
TEMPERATURES.

COASTAL - WILL KEEP EXERCISE CAUTION GOING TONIGHT AT LEAST FOR
OUTER WATERS AS PRESSURE GRADIENT AND WLY FLOW STAY STRONG IN
ADVANCE OF UPPER TROUGH.

FIRE WEATHER - NO HIGHLIGHTS EXPECTED.

EXTENDED - (SUNDAY THROUGH TUESDAY) MEDIUM RANGE MODELS DIVERGE
WITH THEIR SOLUTIONS. MRF PAINTS WETTEST PICTURE WITH A STACKED LOW
OVER WRN CWA MON AND TUESDAY. CLIMO POPS THIS TIME OF YEAR IS AROUND
50 PERCENT. CURRENT EXTENDED MENTIONS SLIGHT CHANCE. WILL COMPROMISE
WITH CHANCE POPS. TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE CLIMO.

FEEDBACK ALWAYS WELCOME.

PRELIMINARY NUMBERS...
TLH  074/094 073/095  5422
PFN  079/091 078/091  5422
DHN  074/096 073/095  4421
ABY  075/093 073/094  3311
VLD  074/093 073/093  4222

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

TJT

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 10:28 AM EDTSevere Thunderstorm WarningTAELowndes47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.